# SDR 2004FA0000265

- Difficulty date: January 29, 2004
- Submitted: March 4, 2004
- Operation: General aviation
- Aircraft: N923RS
- Make and model: Piper PA-44-180
- Aircraft serial: 447995196
- Engine: Lyc O360E1A6
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Float
- Part number: 30768
- Condition: Saturated
- Location: Carburetor
- Component: Carburetor
- Component part number: HA6
- Stage of operation: NR
- How discovered: C
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

PILOTS REPORTED THAT UPON LANDING THE LEFT ENGINE DIED AND THAT FUEL WAS DRIPPING FROM THE COWLING.  MAINTENANCE INSPECTED LEFT ENGINE AND COULD NOT FIND FUEL LEAKAGE.  AIRCRAFT WAS GROUND RUN AND OPERATIVE NORMALLY EXCEPT AT IDLE.  AT IDLE AIRCRAFT RAN SMOOTHLY FOR ABOUT 15 TO 20 SECONDS AND THEN WOULD BEGIN TO DIE AS IF THE ENGINE WAS EXCESSIVELY RICH.  MIXTURE WAS LEANED TO ICO AND ENGINE CONTINUED TO RUN AND THERE WAS FUEL DRIPPING FROM THE AIRBOX.  CARBURETOR WAS REMOVED FROM THE AIRCRAFT AND THE TOP OPENED.  THE FLOAT INSIDE THE CARBURETOR WAS FOUND TO BE HALF FILLED WITH FUEL.  MFG TO MONITOR PRODUCTION OF FLOATS. (WP07200410619)
